

Minutes Longboat Roadrunners Executive Meeting Minutes Wednesday, September 22, 2021 – 8:00 p.m. Via Zoom

Attendance:

President: Jowenne (Jojo) Herrera Vice President: Jessica Rode

Treasurer: Bill Prest Secretary: Geneva Calder

Race Coordinator: George Hubbard

Communications Coordinator: Kathleen Thompson

Coaching Coordinator: Steve Metzger

Past President: Bert de Vries

Absent:

1 Welcome & Tom Longboat Acknowledgement

At 8:10 p.m., Jowenne Herrera called the meeting to order.

Jowenne presented the Tom Longboat acknowledgment:

As Longboat Roadrunners, we run to honour the spirit of Onondaga runner Tom Longboat; a member of the Six Nations of the Grand River, Canadian soldier, and Boston Marathon champion.

Steve: we should do this land acknowledgement at the start of our events

Jojo: perhaps even with club runs and internal races we can add this practice - good call

Steve: it would also be good to add to the website if possible

Geneva: it would be good if this could be launched in time for September 30th, the National Day for

Truth and Reconciliation

2 Approval of July 2021 Minutes

- Motion to adopt minutes moved by Geneva, seconded by George (carried)
- The Board adopted the minutes of the July Executive meetings

3 2021 Club Activities & Updates

- Social Coordinator & Secretary (Vacant)
 - Jojo: conversations have been had about Paul Kilbank, John Greenfield I spoke with Miyuki and she is unsure









- George: I sent an email today to Miyuki and Paul Kilbank today to see if they would generally be interested
- Jojo: we can also prep some speaking points and recruitment for the Members'
 Meeting next month. This is an opportunity for current board members to
 consider new positions or keep their roles for the coming year, as well
- 2021 Toronto Island Race (Cancellation)
 - George: the race is cancelled. There is general belief among members that with a limited size and limited planning time, it would not do justice to the 40th anniversary event. Hopefully by this time next year we should be in better shape
 - We have released both of the dates we held the City is aware of this
 - Bill: the City had decided to cap our rate at 100 runners this is a big reason for the decision as well
 - Do we know why the City increased the permit cost by 3 times?
 - George: no and I don't recall seeing that in the paperwork anywhere I will have
 a follow-up conversation to sort that out
 - Kat: could it have been related to staggered vs non-staggered starts?
- 2021 Longboat Summer Series Update and Fall/Winter Schedule
 - George: I went back through our registration information since July and we had a total of 88 entries for the first 12 events of the Summer Series. This Sunday, we already have 32 people registered, which would take us to 120 people registered over 15 events. 34 people in total for July, 30 in August and 56 so far in September
 - The East York Runners have been participating in the road events. The Boardwalk Runners are sending 14 people to our relays this weekend
 - The Runners Shop won't be sending anybody they have not participated in this year's Summer Series
 - We have had 18 volunteers in all of our events, and quite a few have volunteered more than once
 - Steve: last summer, our events were bigger, but there was a really nice bit of momentum this summer with more events; we should get a couple more raffle prizes for our volunteers and should recognize Richard because he has done something in every race
 - George: Miyuki has been at almost every event as well
 - Steve: in October, people will actually get to race so there is no need for us there
 do we just wait until December again, or do we add something else before
 then?







- The general consensus was that we do not need another formal race before the December Challenge

- Club Runs Update

- Steve: there are still no cars allowed on Saturdays and Sundays in High Park I'm wondering if this will become permanent
 - Maybe we could take a page out of the Beer Run group's book and consider ending up at a brewery after runs post-race season
- George: the problem with Settlement House is most people who came there worked downtown - now with many people not working downtown, it is hard to get good numbers out
 - Maybe once January hits, turnout will be better
 - With the alternating Sunday long runs, it may be hard for people to remember which location the group is going out of
 - We could consider occasionally mixing up locations or adding locations with parking lots to make them more accessible to people who don't live downtown
- Jojo: I am also assuming that people's schedules have changed I would be curious to see what the pickup will be once people start working downtown again
 - We are good with the status quo and don't need to do any programming between Members' Meeting and the AGM
 - The only variable is the vaccine passport for any indoor gatherings, but it could be worth considering an in-person gathering for the AGM
- Bert: I'd like to propose a 5km time trial for early January to help people see where they are at with fitness at the start of marathon training season
- Quarterly Members' Meeting (October 14)
 - Jojo: it would be great to get support from Bert, Steve and George on creating content for this meeting
 - Steve: and would be good to get John and Steve to help with making a powerpoint









- Jojo: we did plant a seed to save the date at the last members' communication.
 We will proceed with the virtual format, cover successes to date, including stats on runners and volunteers from the Summer Series events
 - We can also talk about the things we are planning towards the end of the year
- Bert: one of the reports should include all of the club records that were achieved over the summer
- Jojo: Jessica and I can share a rough itinerary in advance then can divide and conquer the content. 7-8pm timing
 - Idea have a raffle so that members can win something
- George: I have a book that is unopened that could be donated as a prize
- Jessica has taken note of these ideas and can discuss with Jojo later this week

4 2021 Financials

- Bill: the numbers still look good I am engaging with the CRA because we haven't received our refund from 2020
 - I am entering the discussion to get this released they seem to think we are a for-profit corporation
 - Just over \$700 is owed to us
 - We still have a surplus, mainly thanks to the Athletics Ontario Grant
- George: we will be spending this whole amount between the school donation and the gift card raffles that have been given out so far
 - We are donating around \$200 to the school in late September, early October; just determining logistics of the donation now
- Jojo: what is the commitment to report back to Athletics Ontario on the grant?
- Jessica: nothing is required, but we should send something just before the year is up it would increase our chances of getting funding in the future
 - Jessica to have this as a to-do on her list Jojo is happy to design the thank you
- George will total up funds from the Summer Series at the end

6 Other Business

- George: I found the new stand for the race clock by word of mouth, ordered through Amazon
- Jojo: how old is the clock and where did we get it?
- Steve: Roger got the clock 8+ years ago
- Bill: what time do we meet on Sunday?









- George: I will determine information tomorrow night - I am a bit concerned about traffic congestion from ActiveTO this weekend

Action items:

- Kat will join as a volunteer this weekend
- Jojo and Jessica will prepare the agenda for the Members' Meeting
- George, Bert and Steve will complete tallies and list of race records from the Summer Series to report back at the Members' Meeting
- George will total up funds from the Summer Series

7 Adjournment

Jojo adjourned the meeting at 9:11pm

ATTACHMENTS:

- 1. Meeting Agenda
- 2. Balance Sheet, August 2021
- 3. Statement of Income & Expenses, August 2021









Longboat Executive Meeting

Wednesday, September 22, 2021 / 8:00 - 9:00 p.m.

ZOOM Meeting:

https://us02web.zoom.us/j/81629556037?pwd=QytjL3VaUTIvZzNjbjEzNHBRRXdnUT09

Agenda

Welcome, Regrets & Tom Longboat Acknowledgement	All	8:05 pm (5 mins)
Approval of July 2021 Minutes	Geneva	8:05 – 8:10 pm (5 mins)
Club Activities Updates		
Social Coordinator & Secretary (Vacant)	Jojo	8:10 - 8:15 pm (5 mins)
2021 Toronto Island Race (Cancellation)	George	8:15 - 8:20 pm (5 mins)
 2021 Longboat Summer Series Update and 	George/Steve	8:20 - 8:30 pm (10
Fall/Winter Schedule		mins)
· Club Runs Update	Steve	
Quarterly Members' Meeting (October 14)	Jojo	8:30 - 8:35 pm (5 mins)
Other Items	All	8:35 - 8:40 pm (5 mins)
		8:40 – 8:45 pm (5 mins)
Financials		
Financials Update	Bill	8:45 – 8:50 pm (5 mins)
Other Business	All	8:50 – 9:00 pm (10 mins)
Adjournment	All	9:00 pm

2021 Upcoming Board Meetings: To be confirmed a week before each meeting.

- August (No Meeting)
- September 22
- October 20
- November 24
- December (TBD)







Longboat Roadrunners

Balance Sheet August 31, 2020 with comparative figures for previous year

	2021	2020
Assets		
Current Assets		
TD Bank incl petty cash	38,756.67	46,887.45
Race Roster/Online Registration		
Stripe/Paypal/Deposits	403.49	
Inventory - ferry tickets	234.24	234.24
Inventory	2,808.00	2,808.00
HST Receivable	611.05	210.76
Total Current Assets	42,813.45	50,140.45
Equipment	4,382.74	8,746.74
Equipmont	1,002.7-1	0,740.74
Total Assets	47,196.19	58,887.19
Liabilities		
Accounts Payable (exc Treas & HST)		100.00
Unearned Revenue		480.00
Held in trust		
Loan from Treasurer	201.07	
HST Payable		
Total Liabilities	201.07	580.00
Members Equity (Retained Earnings)	45,912.99	62,304.61
Net Income (negative is a loss)	1,082.13 -	3,997.42
Total Members Equity	46,995.12	58,307.19
Total Liabilities & Members Equity August 31	47,196.19	58,887.19

Longboat Roadrunners Statement of Income and Expenses

Month ended August 31, 2021

	2021	2020
Revenue		
Island Race		
Sunset Shuffle		
Social Events		2,215.00
Coaching	1,350.00	1,575.00
Clothing		60.00
Membership	3,090.00	3,898.90
Athletics Ontario	1,200.00	
Other	10.00	150.00
Total Revenue	5,650.00	7,898.90
Cost of clothing sold	580.98	
Net Revenue (Gross Margin)	5,069.02	
Expenses		
Island Race	51.98	3,365.00
Sunset Shuffle	15.99	15.99
Meetings		112.80
Affiliation - memberships	627.00	395.50
Race subsidies		
Social Events	395.00	3,700.00
Transportation		
Clothing/Equipment deprec		145.00
Coaching	1,800.00	
Directors Insurance		964.44
Bank Charges/Gratuities	100.40	178.68
Club Awards	100.00	2,308.25
Marketing/Website	326.87	692.26
Education & Seminars	450.00	
Administration	18.40	18.40
Donations - Race		
Donations - Non-Race	101.25	
Total Expenses	3,986.89	11,896.32
Surplus (Deficit)	1,082.13	- 3,997.42